Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 21, 2020, 1:55 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at Jul 22, 2020, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2020, 1:55 PM PDT (20:55 UTC)
- In effect from
- Jul 22, 2020, 11:00 AM PDT
- Expired
- Jul 22, 2020, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4011 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS85 KVEF 212055 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 155 PM PDT Tue Jul 21 2020 .Continued risk of dry thunderstorms through this evening for all of southern Nevada and northwest Arizona. On Wednesday, winds will increase during the afternoon resulting in widespread critical fire weather conditions for the same areas. Therefore, a Red Flag Warning has been issued. On Thursday, a Fire Weather Watch is in effect as another round of strong winds and low RH may occur for east- central Nevada. NVZ461-220700- /O.NEW.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/ /O.NEW.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/ /O.CON.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/ Lincoln County/Ely Dispatch- 155 PM PDT Tue Jul 21 2020 ...TODAYS RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH... ...ANOTHER RED FLAG WARNING WILL GO INTO EFFECT 11 AM TO 9 PM WEDNESDAY FOR STRONG WINDS AND LOW RH... ...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a new Red Flag Warning, which is in effect from 11 AM to 9 PM Wednesday and a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Nevada fire zone 461. * WIND...Todays wind impacts will be mostly confined to thunderstorm outflows, which could exceed 40 mph at times and be highly variable. Wednesday and Thursday, afternoon sustained winds of 20-30 mph with gusts up to 40 mph will be possible. * HUMIDITY...5-15 percent. * THUNDERSTORMS...While isolated in nature, thunderstorms that develop will likely produce very little rainfall reaching the ground but contain cloud to ground lightning. * IMPACTS...any thunderstorms that develop could produce lightning which will likely create multiple fire starts through tonight. High winds and low RH values could result in the rapid spread of wildfires Wednesday and Thursday. Existing fires could be exacerbated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-102-NVZ460-462>466-220700- /O.NEW.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/ /O.CON.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 155 PM PDT Tue Jul 21 2020 /155 PM MST Tue Jul 21 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... ...ANOTHER RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 9 PM WEDNESDAY FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a new Red Flag Warning, which is in effect from 11 AM to 9 PM Wednesday. * AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Through 9 PM tonight and again Wednesday from 11 AM to 9 PM. * WIND...Wind impacts today will be mostly confined to thunderstorm outflows, which could exceed 40 mph at times and be highly variable. Winds Wednesday will be more widespread in nature, with sustained winds of 20-30 mph and gusts up to 40 mph possible. * HUMIDITY...5-15 percent. * THUNDERSTORMS...While isolated in nature, thunderstorms that develop will likely produce very little rainfall reaching the ground but contain cloud to ground lightning. * IMPACTS...any thunderstorms that develop today could produce lightning which will likely create multiple fire starts. Strong winds and low RH Wednesday could result in the rapid spread of new wildfires or exacerbate ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
5 follow-up statements
699 WWUS85 KVEF 220221 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 721 PM PDT Tue Jul 21 2020 .Risk for dry thunderstorms this evening has ended for all of southern Nevada and northwest Arizona. On Wednesday, winds will increase during the afternoon resulting in widespread critical fire weather conditions for the same areas. Therefore, a Red Flag Warning has been issued. On Thursday, a Fire Weather Watch is in effect as another round of strong winds and low RH may occur for east- central Nevada. NVZ461-221100- /O.CAN.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/ /O.CON.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/ /O.CON.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/ Lincoln County/Ely Dispatch- 721 PM PDT Tue Jul 21 2020 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH... The National Weather Service in Las Vegas has cancelled the Red Flag Warning for this evening. Earlier thunderstorms have weakened with little threat for additional cloud to ground lightning strikes this evening. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a new Red Flag Warning, which is in effect from 11 AM to 9 PM Wednesday and a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Nevada fire zone 461. * WIND...Wednesday and Thursday, afternoon sustained winds of 20-30 mph with gusts up to 40 mph will be possible. * HUMIDITY...5-15 percent. * IMPACTS...High winds and low RH values could result in the rapid spread of wildfires Wednesday and Thursday. Existing fires could be exacerbated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-102-NVZ460-462>466-221100- /O.CAN.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/ /O.CON.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 721 PM PDT Tue Jul 21 2020 /721 PM MST Tue Jul 21 2020/ ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has cancelled the Red Flag Warning for this evening. Earlier thunderstorms have weakened with little threat for additional cloud to ground lightning strikes this evening. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a new Red Flag Warning, which is in effect from 11 AM to 9 PM Wednesday. * AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Wednesday from 11 AM to9 PM. * WIND...Winds Wednesday will be more widespread in nature, with sustained winds of 20-30 mph and gusts up to 40 mph possible. * HUMIDITY...5-15 percent. * IMPACTS...any thunderstorms that develop today could produce lightning which will likely create multiple fire starts. Strong winds and low RH Wednesday could result in the rapid spread of new wildfires or exacerbate ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
937 WWUS85 KVEF 220239 CCA RFWVEF URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Las Vegas NV 739 PM PDT Tue Jul 21 2020 .Risk for dry thunderstorms this evening has ended for all of southern Nevada and northwest Arizona. On Wednesday, winds will increase during the afternoon resulting in widespread critical fire weather conditions for the same areas. Therefore, a Red Flag Warning has been issued. On Thursday, a Fire Weather Watch is in effect as another round of strong winds and low RH may occur for east- central Nevada. NVZ461-221100- /O.CAN.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/ /O.COR.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/ /O.COR.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/ Lincoln County/Ely Dispatch- 739 PM PDT Tue Jul 21 2020 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH... The National Weather Service in Las Vegas has cancelled the Red Flag Warning for this evening. Earlier thunderstorms have weakened with little threat for additional cloud to ground lightning strikes this evening. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW RH... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a new Red Flag Warning, which is in effect from 11 AM to 9 PM Wednesday and a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Nevada fire zone 461. * WIND...Wednesday and Thursday, afternoon sustained winds of 20-30 mph with gusts up to 40 mph will be possible. * HUMIDITY...5-15 percent. * IMPACTS...High winds and low RH values could result in the rapid spread of wildfires Wednesday and Thursday. Existing fires could be exacerbated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-102-NVZ460-462>466-221100- /O.CAN.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/ /O.COR.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 739 PM PDT Tue Jul 21 2020 /739 PM MST Tue Jul 21 2020/ ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has cancelled the Red Flag Warning for this evening. Earlier thunderstorms have weakened with little threat for additional cloud to ground lightning strikes this evening. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a new Red Flag Warning, which is in effect from 11 AM to 9 PM Wednesday. * AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Wednesday from 11 AM to9 PM. * WIND...Winds Wednesday will be more widespread in nature, with sustained winds of 20-30 mph and gusts up to 40 mph possible. * HUMIDITY...5-15 percent. * IMPACTS...any thunderstorms that develop today could produce lightning which will likely create multiple fire starts. Strong winds and low RH Wednesday could result in the rapid spread of new wildfires or exacerbate ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
199 WWUS85 KVEF 221055 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 355 AM PDT Wed Jul 22 2020 NVZ461-230400- /O.CON.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/ /O.CON.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/ Lincoln County/Ely Dispatch- 355 AM PDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG SOUTH WINDS AND LOW RH... * AFFECTED AREA...Nevada fire zone 461. * WIND...Today and Thursday, afternoon sustained winds of 20-30 mph with gusts up to 40 mph will be possible. * HUMIDITY...5-15 percent. * IMPACTS...High winds and low RH values could result in the rapid spread of wildfires today and Thursday. Existing fires could be exacerbated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-102-NVZ460-462>466-230400- /O.CON.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 355 AM PDT Wed Jul 22 2020 /355 AM MST Wed Jul 22 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Today from 11 AM to9 PM. * WIND...Winds today will be more widespread in nature, with sustained winds of 20-30 mph and gusts up to 40 mph possible. * HUMIDITY...5-15 percent. * IMPACTS...Strong winds and low RH could result in the rapid spread of new wildfires or exacerbate ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
079 WWUS85 KVEF 222012 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 112 PM PDT Wed Jul 22 2020 NVZ461-230415- /O.UPG.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/ /O.NEW.KVEF.FW.W.0023.200723T1700Z-200724T0300Z/ /O.CON.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/ Lincoln County/Ely Dispatch- 112 PM PDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR STRONG SOUTH WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Nevada fire zone 461. * WIND...Today and Thursday, afternoon sustained winds of 20-30 mph with gusts up to 40 mph will be possible. * HUMIDITY...5-15 percent. * IMPACTS...High winds and low RH values could result in the rapid spread of wildfires today and Thursday. Existing fires could be exacerbated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ460-462>466-230400- /O.CON.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 112 PM PDT Wed Jul 22 2020 /112 PM MST Wed Jul 22 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Today from 11 AM to9 PM. * WIND...Winds today will be more widespread in nature, with sustained winds of 20-30 mph and gusts up to 40 mph possible. * HUMIDITY...5-15 percent. * IMPACTS...Strong winds and low RH could result in the rapid spread of new wildfires or exacerbate ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
617 WWUS85 KVEF 230359 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 859 PM PDT Wed Jul 22 2020 NVZ461-231200- /O.EXP.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/ /O.CON.KVEF.FW.W.0023.200723T1700Z-200724T0300Z/ Lincoln County/Ely Dispatch- 859 PM PDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR STRONG SOUTH WINDS AND LOW RH... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH... * AFFECTED AREA...Nevada fire zone 461. * WIND...Thursday afternoon, sustained winds of 20 to 30 mph with gusts up to 40 mph will be possible. * HUMIDITY...5 to 15 percent. * IMPACTS...High winds and low RH values could result in the rapid spread of wildfires today and Thursday. Existing fires could get worse. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ460-462>466-230500- /O.EXP.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 859 PM PDT Wed Jul 22 2020 /859 PM MST Wed Jul 22 2020/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... Winds have begun to settle down this evening, so the Red Flag Warning has been allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 21, 11:03 AM PDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 21, 11:03 AM PDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1103 AM PDT Tue Jul 21 2020 .SYNOPSIS....Isolated thunderstorms with little rainfall can again be expected across northwest Arizona and southern Nevada today. A low pressure system dropping over central California Wednesday will bring a dry southwest flow to the region and widespread afternoon wind gusts over 30 mph. It now appears the position of this system will keep deeper monsoon moisture primarily over central Arizona and the Four Corners Region Thursday into the weekend. && .MORNING UPDATE... Not much change in the forecast in the near term. Satellite and radar trends show the best moisture and UL lifting from Rachel down through Mohave County. It's in these areas that will be the focus for additional development this afternoon due to added meager instability. Low level dryness will still prevent much in the way of meaningful rainfall and thus gusty outflow winds and dry lightning are the main concerns. Can't rule out isolated thunder development in the higher terrain of Clark either and with the ongoing Cottonwood fire at risk of being impacted by outflow winds, opted not to make changes to the RFW today. That being said, another RFW looks like it will be needed for tomorrow due to gradient winds in response to a developing surface low ahead of the low pressure system advancing on the west coast. This will be making more news farther north in the way of potential severe weather, but here in southern Nevada, sustained winds of 20+mph and gusts in the 30-40 mph range will be possible and thus add another wildfire spread concern for much of the region. Yet again on Thursday, this surface low should be pushing east into Utah and enable another breezy afternoon for eastern Nevada and northwest Arizona. The complicating factor Thursday will be increasing low level moisture and RH criteria may not be reached in the areas with the gustier winds. Undecided if this will warrant a watch or not, but will coordinate with SLC/LKN on this possibility. .LONG TERM...Thursday through early next week. Agree with the previous forecast's mentioning that there is run to run consistency in the best moisture with our well advertised monsoonal set up may end up a bit farther east than originally forecast the last several days. This is adding confidence that the Las Vegas Valley may escape any precip Thursday and Friday, but parts of Mohave County still may receive some thunderstorm potential. WPC has kept QPF through Friday below 0.10" total for eastern Mohave county and this is reflection of the moisture plume pushing east as well. That being said, the main drivers for lift are still present and moisture will be on the incline both days as they have been advertised the past several days. Early Thursday morning, the 12Z GFS begins developing a 250mb jet across southern California stretching into southern Utah which intensifies throughout the day, but while also pushing eastward. Thus, the timing of these features phasing with peak instability may be the deciding factor for any hazard level products needed. However, the 00Z ECMWF and 12Z GFS agree rather well on the positioning of these details. Yet another 250mb shortwave comes in behind Thursday's on Friday which looks to result in a very similar set up with the jet located slightly farther west and moisture slightly farther east but as the low phases with the high across the central US, the jet accelerates and places the southeast CWA under a favorable RER regime according to the ECMWF and more broadly in the GFS. According to their respective ensemble means, instability will be much less ideal however and farther southeast of the CWA. So more variables appear to be out of phase for more than isolated convection, and farther east compared to Thursday. One last gasp on Saturday again before moisture migrates farther east into next week and jet dynamics shift north. This will allow for temperatures to rise a few degrees each day into the first half of next week. .FIRE WEATHER...Isolated thunderstorms with little rainfall can be expected across northwest Arizona and southern Nevada today. This could result in some additional fire starts over the area due to lightning as well as gusty outflow winds. A Red Flag Warning remains in effect until 9 PM this evening. Elevated to critical fire weather conditions are likely Wednesday afternoon and evening as a low pressure system digging over central California Wednesday brings very dry southwest flow to southern Nevada and northwest Arizona with widespread wind gusts over 30 mph. && .AVIATION...For McCarran...Most activity is expected to remain to the north and east of the valley. East to southeasterly winds should settle in around 18z with speeds up to around 10 knots and intermittent gusts of 15-18 knots possible. Isolated storms will be possible around the valley this afternoon into this evening (21z- 03z). Again, the focus for storms will be over the higher elevations with the threat of gusty outflow winds at the terminal. Gusts up to around 30 knots will be possible. Storm activity dwindles this evening as winds shift to the southwest, remaining at 10 knots or less overnight. Ceilings should remain 15k feet or higher. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated showers and thunderstorms will continue for the Colorado River Valley sites afternoon with an outside chance for the Valley to see some outflow winds this afternoon from storms in the Spring Mountains and KBIH. Otherwise, prevailing south to southwest winds will be present today at speeds around 10 knots which will then follow diurnal trends tonight into Wednesday morning. CIGs remain at around 15k feet or above. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Adair LONG TERM...Pierce AVIATION...Guillet For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:55 PM PDT | Fire Weather Watch | VEF | Lincoln | 23 hr |
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.